Thunderstorm Wind, Alamosa
- When
- October 5, 9:37 AM MST
- Where
- Alamosa County, 5 mi SSE of Mosca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.583, -105.845
A section of fence was blown into a house by severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A section of fence was blown into a house by severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Oct 5, 3:47 AM MST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 447 AM MDT FRI OCT 5 2007 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...TSRA CONTINUING EARLY THIS MORNING OVER SWRN CO/NWRN NM IN RESPONSE TO WEAK POTENTIAL VORTICITY LOBE LIFTING ACROSS THE AREA UNDER INCREASING SOUTHWEST FLOW ALOFT. ALSO A FEW TSRA EARLIER THIS MORNING ALONG THE NM BORDER ASSOCIATED WITH NARROW AXIS OF MOISTURE/INSTABILITY OVER EASTERN NM/WRN TX. MOST OF THESE STORMS HAVE DIMINISHED SINCE 09Z...AS THEY MIGRATE NORTHWARD INTO DRIER AIR MASS OVER EASTERN CO/WRN KS. TODAY...FOR THIS MORNING...APPEARS PRECIP OVER THE FAR SOUTHEAST PLAINS WILL DISSIPATE TO LITTLE MORE THAN SOME MID-LEVEL CLOUDINESS BY SUNRISE...SO WILL GO WITH A DRY FORECAST FOR ALL OF THE PLAINS THROUGH 18Z. FARTHER WEST...KEPT THE LOW POPS IN PLACE FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE...BUT CHANGED PRECIP TYPE TO TSRA AS STORMS CONTINUE TO PRODUCE FAIRLY ROBUST LIGHTNING EVEN AT THIS EARLY HOUR. ALSO SPREAD THE POPS SLIGHT FARTHER EAST TO ACCOUNT FOR ANY STORMS DRIFTING EASTWARD INTO THE SAN LUIS VALLEY. FOR THIS AFTERNOON...WITH DIGGING TROUGH OVER THE WESTERN U.S. AND UPPER JET OVERHEAD...EXPECT BREEZY TO WINDY CONDITIONS ALL AREAS...ESPECIALLY FAR EASTERN PLAINS AND MOST HIGHER TERRAIN. CURRENT AND FORECAST DEWPOINTS SUGGEST MINIMUM RH THIS AFTERNOON WILL REMAIN ABOVE 15 PERCENT MOST AREAS...SO NO FIRE WEATHER HIGHLIGHTS AT THIS POINT. KEPT POPS GOING ALONG AND WEST OF THE DVD CLOSER TO THE UPPER LOW...WHILE EASTERN MOUNTAINS AND I-25 CORRIDOR WILL BE DRY WITH DOWNSLOPE S-SW WINDS. FAR EASTERN PLAINS COULD POP A TSRA LATE...AS LOW LEVEL MOISTURE INCREASES ALONG WITH WEAK CONVERGENCE ALONG THE LEE TROUGH/DRYLINE. WARM MAX TEMPS ALL AREAS...WHICH CURRENT SET OF GRIDS PORTRAYS WELL. TONIGHT...BREEZY AND WARM ALL AREAS AS WITH WEAK TO NON-EXISTENT INVERSIONS MOST LOCATIONS. MAIN FOCUS FOR PRECIP AGAIN OUT WEST...WITH SAN JUANS FAVORED AS UPPER LOW EDGES CLOSER AND FLOW BECOMES SLIGHTLY MORE SLY. MADE ONLY A FEW MINOR CHANGES TO ONGOING SET OF GRIDS. --ETP-- .LONG TERM... (SATURDAY THROUGH THURSDAY) FORECAST ISSUE FOR THE LONG TERM CONTINUES TO BE IMPACT INCOMING SYSTEM HAS ON CWFA. 06Z/5TH MODEL RUNS NOW SHIFTING TRACK OF UPPER SYSTEM A BIT FURTHER NORTH THAN EARLIER MODEL RUNS AND NOW SUGGEST THAT SYSTEM SHOULD BE CENTERED OVER NORTHWEST UTAH AT 12Z SATURDAY AND THEN SHIFT INTO SOUTHWEST WYOMING BY 12Z SUNDAY BEFORE PUSHING INTO NORTHERN NEBRASKA BY 12Z MONDAY AND THEN INTO WISCONSIN BY 12Z TUESDAY. FOR SENSIBLE WEATHER...CWFA SHOULD NOTE CONTINUED MILD TO WARM TEMPERATURES IN COMBINATION WITH HEALTHY SOUTHERLY TO SOUTHWESTERLY WINDS IN ADVANCE OF SYSTEM SATURDAY. BY SUNDAY MORNING...NORTHERLY SURGE SHOULD BE EXPERIENCED OVER EASTERN SECTIONS WITH MARKEDLY COOLER TEMPERATURES EXPECTED SUNDAY...ESPECIALLY EASTERN SECTIONS. ISOLATED TO SCATTERED POPS SHOULD BE NOTED...ESPECIALLY OVER THE WESTERN MOUNTAINS SATURDAY WITH PRECIPITATION FOCUS THEN SHIFTING INTO EASTERN SECTIONS ON SUNDAY. AS UPPER STORM SYSTEM DEPARTS REGION BY EARLY NEXT WEEK...EXPECT THAT BRIEF UPPER RIDGING OF MONDAY/MONDAY EVENING TO GIVE WAY TO A MORE SOUTHWEST TO ZONAL FLOW PATTERN ALOFT FROM TUESDAY INTO WEDNESDAY WITH A MINIMAL TO NIL POP THREAT IN COMBINATION MODERATING TEMPERATURES...ESPECIALLY BY NEXT TUESDAY AND WEDNESDAY. && .AVIATION... VFR CONDITIONS KCOS/KPUB AND KALS TODAY...THOUGH WILL WATCH KALS CLOSELY FOR TSRA POTENTIAL AND SOME BRIEF MVFR EARLY THIS MORNING. BECOMING WINDY ALL AREAS AFTER 16Z...WITH SLY WINDS GUSTING IN THE 30-40 KNOT RANGE AFTER 19Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT FRI OCT 5 2007 COZ058>089-093>099-061315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT FRI OCT 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY AND TONIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS ALONG THE KANSAS BORDER AS WELL. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS UP TO 50 MPH. STRONG SOUTH TO SOUTHWEST WINDS WINDS WILL DEVELOP OVER ALL OF SOUTHERN COLORADO BY LATE MORNING...WITH GUSTS TO 40 MPH OVER THE PLAINS AND 55 MPH OVER THE MOUNTAINS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...A STRONG FALL STORM IS PROJECTED TO PUSH INTO THE NORTHERN ROCKIES. THE EXACT TRACK AND INTENSITY OF THIS SYSTEM CONTINUES TO REMAIN UNCERTAIN...HOWEVER THE POTENTIAL EXISTS THAT SNOW WILL DEVELOP OVER PORTIONS OF THE WESTERN AND CENTRAL MOUNTAINS SATURDAY. A COLD FRONT IS STILL EXPECTED TO MOVE ACROSS EASTERN COLORADO BY SUNDAY MORNING. COMPUTER MODELS CONTINUE TO SUGGEST THAT ELEVATIONS ABOVE 7500 FEET MAY SEE SOME GENERALLY LIGHT ACCUMULATING SNOW BY SUNDAY MORNING. TRAVELERS AND PERSONS WITH PLANS FOR THIS WEEKEND SHOULD PAY ATTENTION TO THE LATEST FORECASTS REGARDING THIS INCOMING WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 175 km away, was scanning. The volume nearest the first event began at 16:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 62849.